Helpline
Speak to a member of our Information Support Team
(Call-back service – 24h answer machine)

020 8973 0011

or email nurse@beatingbowelcancer.org

PLEASE NOTE THAT THE FORUM WILL CHANGE TO THE NEW CHARITY NAME, LOGO AND COLOURS FROM FIRST AUGUST 2018

Beating Bowel Cancer Community

Bowel cancer treatment and side effects

dc1

2nd Capox

Hi all

I'm currently 1 week into my 2nd cycle of Capox and it's much worse than the 1st which by comparison was easy.

The thing I'm finding most draining is a constant feeling of upset tummy, it really is sapping my motivation. So far I've tried metrochloramide, domperidone and cyclazine, non of which have really helped.

Thankfully at the minute I have 4 cycles to do and feel a bit of a fraud when I read of people doing 8+ cycles.

Any advise would be really appreciated, even its man up and stop been a pussy, nearly forgot to mention started peeing blood on Thursday and got called into hospital where they diagnosed a severe UTI, never had this before do you think this could be adding to the general crappy feeling?

Thanks very much

Dom

Lizalou

Hi @dc1

I actually found my 2nd cycle was by far the worst, perhaps because our bodies over react? Also you won't have got the ideal drug system sorted out yet....ask at your next appointment.

They may recommend alternating the tablets so that you get a double dose. Usually the drugs work in different ways so that you get a combined effect. I was given odansetron as well as all those you mentioned and practically rattled (careful, because some cause constipation and others cause diarrhoea! )

You have every right to whinge.....I made a point of it, otherwise how do we get the help we deserve and need. :x::x:

dc1

Thank you Lizalou,
I don't see the oncologist now until I've finished my last cycle on 20th Feb, can I take a combo of all three anti sickness?

Thank you

Dom

Lizalou

Hi @dc1
I used to see the nurse for blood tests and the opportunity to discuss issues before every chemo session (and I thought my unit was overstretched!)

I really wouldn't like to advise you about drug combinations but if you have already been given all 3 then perhaps you are meant to use all of them? I used to use the two which worked best with the ileostomy then I could take one every few hours instead of only 2-3 times a day. But i was on the 5fu pump so the sickness was only for a few days.

Have you a specialist nurse you could phone (no, silly me, it is the bank holiday weekend, when all emergencies happen!)

Baxter2

Hi @dc1

I had awful nausea all day and night on Capox and struggled to eat. I lost weight and was generally unwell throughout the 5 cycles I had. I used ondansetron for nausea which helped a little as the others you mentioned didn’t seem to be effective for me.

I do think your urinary tract infection would have certainly made you feel rubbish so it will be interesting to see how your next cycle goes following uti treatment.

Sending all my very best wishes,

K ???❤️?

dc1

Thank you both, remarkably I managed to get through to the GP and they are reviewing anti sickness meds have to call back at 5

Best wishes

Baxter2

Great! Hope you get something more effective.

Let us know how you go will you?

K ???❤️?

Clancy

@dc1, as Lizalou said the second cycle is worse, probably cumulative affect. You are not a wuss, if you feel rotten, you feel rotten. The UTI won't be helping either, they can make you feel terrible. I had UTI's every time a catheter was fitted, and I was away with the fairies.
Ask about a different anti sickness, did you know that you can't take Meteclopramide and Cyclizine together as they cancel each other out?
Keep in touch.:x::x:

dc1

Thanks very much every one, my GP has been brilliant so far, prescribed ondanestron, hopefully these will do the trick!

Baxter2

Good to hear @dc1

Fingers crossed they do the trick!

K ???❤️?

DianeS

Hi @dc1 sorry I can’t offer anymore advice as I was on Folfox, but just wanted to wish you well :x::x:

GD62

Hello @dc1

Sorry you are having side effects with capox and my advice is to rest plenty, drink plenty of water and speak to your oncology nurse if any problems. I used to take several days off to get over oxy infusion and go back to work on the Monday, and side effects and tiredness tends to accumulate over the cycle. That said, capox worked for me shrinking mets to make me operable for CRS and HIPEC. Been there so feel for you lots.

Good luck :x::x::x:

dc1

Thank you all, feel much better now, I have decided this is an exercise of acceptance and perseverance,

best wishes

dom